Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2000, 10:14 PM CDT for Decatur County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 10:14 PM CDT (03:14 UTC)
- Expired
- May 3, 2000, 11:05 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:20 PM CDT | Hail 1 | Central Portion, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WUUS54 KMEG 040314 SVRMEM TNC039-040405- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1014 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DECATUR COUNTY IN WESTERN TENNESSEE * UNTIL 1105 PM CDT * AT 1013 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR PARSONS... MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEANNETTE BY 1025 PM CDT SUGAR TREE BY 1050 PM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:52 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 3, 8:52 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT WED MAY 3 2000 SCATTERED SHRAS WITH A FEW TSRAS CONTINUE ACROSS MAINLY THE WRN HALF OF FA. STRONGEST ACTIVITY CENTERED OVER MARSHALL/BENTON COUNTIES. UPPER LOW STILL SPINNING OVER ERN OK. NEXT S/WV ROTATING AROUND LOW TRIGGERING SHRA/TSRA ACTIVITY OVER SRN/NRN LA. THIS ACTIVITY NOW BEGINNING TO LIFT MORE NEWD IN CIRCULATION AROUND LOW AND MAY AFFECT WRN COUNTIES OVERNIGHT. CURRENT ZNS IN PRETTY GOOD SHAPE AND NO UPDATES PLANNED AT THIS TIME. WILL CONTINUE TO MONITOR PCPN TRENDS AND MAY UPDATE TO LOWER POPS SOME IN A COUPLE HOURS. TEMPS IN GOOD SHAPE. .MEM...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.